SciELO - Scientific Electronic Library Online

 
vol.47 número2Description of the Nikolski\u\i-Besov Class Decreasing its Smoothness Parameter using Weak Fractional DerivativesThe Stekloff Problem for Rotationally Invariant Metrics on the Ball índice de autoresíndice de assuntospesquisa de artigos
Home Pagelista alfabética de periódicos  

Serviços Personalizados

Journal

Artigo

Indicadores

Links relacionados

  • Em processo de indexaçãoCitado por Google
  • Não possue artigos similaresSimilares em SciELO
  • Em processo de indexaçãoSimilares em Google

Compartilhar


Revista Colombiana de Matemáticas

versão impressa ISSN 0034-7426

Rev.colomb.mat. vol.47 no.2 Bogotá jul./dez. 2013

 

On the Infinitude of Prime Elements

Acerca de la infinitud de elementos primos

LUIS F. CÁCERES-DUQUE1, JOSÉ A. VÉLEZ-MARULANDA2

1University of Puerto Rico at Mayagüez, Mayagüez, PR, USA. Email: luis.caceres1@upr.edu
2Valdosta State University, Valdosta, GA, USA. Email: javelezmarulanda@valdosta.edu


Abstract

Let R be an infinite unique factorization domain with at most finitely many units. We discuss the infinitude of prime elements in R when R is arbitrary and when R satisfies the following property: if f and g are polynomials with coefficients in R such that f(r) divides g(r) for all rε R with f(r)≠ 0, then either g=0 or deg(f) ≤ deg(g).

Key words: Unique factorization domains, Prime elements.


2000 Mathematics Subject Classification: 11A41, 13G99.

Resumen

Sea R un dominio de factorización única que tiene a lo sumo un número finito de unidades. Nosotros discutimos la infinitud de elementos primos en R cuando R es arbitrario y cuando R satisface la siguiente propiedad: si f y g son polinomios con coeficientes en R tales que f(r) divide g(r) para todo rε R con f(r)≠ 0, entonces g=0 ó grado(f) ≤ grado(g).

Palabras clave: Dominios de factorización única, elementos primos.


Texto completo disponible en PDF


References

[1] M. Artin, Algebra, Second edn, Prentice Hall, 2011.         [ Links ]

[2] M. F. Atiyah and I. G. MacDonald, Introduction to Commutative Algebra, Addison-Wesley, 1969.         [ Links ]

[3] D. M. Burton, Elementary Number Theory, Fifth edn, McGraw Hill, 2002.         [ Links ]

[4] L. F. Cáceres and J. A. Vélez-Marulanda, `On Certain Divisibility Property of Polynomials over Integral Domains´, J. Math. Research. 3, 3 (2011), 28-31.         [ Links ]

[5] D. S. Dummit and R. M. Foote, Abstract Algebra, Third edn, John Wiley & Sons Inc., 2004.         [ Links ]

[6] B. Fine and G. Rosenberger, Number Theory: An Introduction via the Distribution of Primes, Birkhäuser, 2007.         [ Links ]

[7] H. Gunji and D. L. McQuillan, `On Rings with Certain Divisibility Property´, Michigan. Math. J. 22, 4 (1976), 289-299.         [ Links ]

[8] T. W. Hungerford, Algebra, Graduate Texts in Mathematics 73, Springer, 1974.         [ Links ]

[9] I. Kaplansky, `Elementary Divisors and Modules´, Trans. Amer. Math. Soc. 66, (1949), 464-491.         [ Links ]

[10] I. Kaplansky, Commutative Rings, Polygonal Publishing House, 1994.         [ Links ]

[11] D. Lorenzini, An Invitation to Arithmetic Geometry, Graduate Studies in Mathematics Volume 9, American Mathematical Society, 1996.         [ Links ]

[12] W. Narkiewicz, Polynomial Mappings, Lecture Notes in Mathematics 1600, Springer, 1995.         [ Links ]


(Recibido en mayo de 2013. Aceptado en julio de 2013)

Este artículo se puede citar en LaTeX utilizando la siguiente referencia bibliográfica de BibTeX:

@ARTICLE{RCMv47n2a04,
    AUTHOR  = {Cáceres-Duque, Luis F. and Vélez-Marulanda, José A.},
    TITLE   = {{On the Infinitude of Prime Elements}},
    JOURNAL = {Revista Colombiana de Matemáticas},
    YEAR    = {2013},
    volume  = {47},
    number  = {2},
    pages   = {167--179}
}